MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3544275
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 07/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device photo evaluation completed on (b)(6) 2020: during the visual evaluation of the picture, no apparent damage or visual anomalies were observed in the product.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.Although the product was not received, the manufacturing records of the lot-serial number provided were identified.The manufacturing records were reviewed, and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Reason for device explant and/or reoperation: reason for device explant and/or reoperation: capsular contracture (baker grade iii) manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old female who underwent breast augmentation revision with a mentor memorygel 275cc silicone prosthesis experienced bilateral capsular contracture (baker grade iii) post procedure.Through ultrasound examination, both breasts were diagnosed with baker's grade iii.As a result, bilateral replacements was performed on (b)(6) 2020.This report belong to right prosthesis.
 
Additional Manufacturer Narrative
Device evaluation summary completed on october 23, 2020: during the visual evaluation of the picture, no apparent damage or visual anomalies were observed in the product.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Capsular contracture complaint information is consistently analyzed and monitored by mentor quality assurance to determine when further action is necessary., according to the information reported, the patient developed capsular contracture.During visual evaluation no apparent damage or visual anomalies were observed on the returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On october 13, 2020.The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10478130
Report Number1645337-2020-10858
Device Sequence Number1178663
Product Code FTR
UDI-Device Identifier00081317001034
UDI-Public00081317001034
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model Number3544275
Device Catalogue Number3544275
Device Lot Number6643946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer10/13/2020
10/23/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date10/20/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR